Woman Allegedly Injured By Dietary Supplements


Hematology Expert WitnessThis case takes place in Delaware and involves a middle-aged female who developed blood clots after taking a range of dietary supplements, using both hormonal controls and the popularized tropical Garcinia Cambogia supplement. After purchasing a packet of the hormonal pills, she proceeded to take them as directed by the instructions. After a few weeks of taking the pills, the patient presented to the ER with severe stomach pain. She was diagnosed with blood clots, loss of oxygen, and lack of blood to the spleen. She required an extensive stay at the hospital and was treated with blood thinners, which she now requires on a permanent basis. The plaintiff alleges that the hormones contained in the supplement raised her susceptibility to blood clots and hypercoagulability, causing a host of complications.

 

 

Question(s) For Expert Witness

  • 1. Do you have experience working with patients who've experienced complications from the DHEA hormone?
  • 2. Are blood clots a common complication from taking the DHEA hormone? What other issues can potentially arise?
  • 3. Have you ever served as an expert witness on a case similar to the one described above? If so, please explain.
  • 4. Please tell us why you’re qualified to serve as an expert reviewer of this case.

Expert Witness Response E-000195

I am familiar with this particular supplement. There is little evidence of its efficacy, and also relatively little evidence of it having side effects. Although androgens can enhance clotting, I have never seen nor heard of a case in which the clots are attributed to this drug. As a hematologist, I have used androgens both to treat Aplastic anemia and as replacement therapy in the past. That said, I would be happy to review this matter in more detail, including the patient’s medical records and history, to determine if there’s a causal link between the supplement and the clotting described.

RELATED EXPERT WITNESSES

Post Tags